Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 123, NWS Cleveland, OH

July 27, 2000Knox County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2000, 9:33 PM EDT for Knox County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2000, 9:33 PM EDT (01:33 UTC)
Expired
Jul 27, 2000, 10:15 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Knox County, OH

The radar

The Cleveland radar (KCLE), 122 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WUUS51 KCLE 280133
SVRCLE
OHC083-280215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
933 PM EDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN OHIO...

* UNTIL 1015 PM EDT

* AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES SOUTH OF DANVILLE...OR ABOUT 12 MILES
  SOUTHEAST OF MOUNT VERNON...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DANVILLE

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

GARNET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:50 PM EDT, 6 hours 43 minutes earlier.

Area forecast discussion, Jul 27, 2:50 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT THU JUL 27 2000

LK BREEZE AND S/WV CAUSG TSTMS SPCLY ERN OH. GUID TEMPS OK.
AS TROF BCMS NEGATIVE TILT...LIKELY LOOKS GOOD FOR NW OH. SCT MNLY
AFTN NE PTN OF FA SEEMS GOOD...COULD BE SOME ISOLD ACTIVITY IN THE
AM. ACTIVITY CONTG INTO FRI EVE. CAPE GET HIGH AND WITH SLOW
MOVEMENT WIL MENTION LOCALLY HEAVY NW FRIDAY.
SATURDAY...TIMG IS TOUGH...WILL JUST GO WITH CHC.

.CLE...NONE.
KIELTYKA

In the hours before

Local storm report, Jul 27, 5:31 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND, OH
531 PM EDT THU JUL 27 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    CLEVELAND                 OH   FLOOD
07/27/00   CUYAHOGA                       MAJOR STREET FLOODING IN
                                          DOWNTOWN CLEVELAND.

0340 PM    ELYRIA                    OH   FLOOD
07/27/00   LORAIN                         STREET FLOODING.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:07 PM EDTSevere Thunderstorm WarningCLEHancock, Wood53 min
Jul 28, 2:25 PM EDTSevere Thunderstorm WarningCLEHolmes50 min
Jul 28, 4:23 PM EDTSevere Thunderstorm WarningCLEAshland52 min
Jul 28, 4:48 PM EDTSevere Thunderstorm WarningCLELorain42 min
Jul 28, 4:57 PM EDTSevere Thunderstorm WarningCLEGeauga48 min
Jul 28, 5:02 PM EDTSevere Thunderstorm WarningCLECuyahoga43 min
Jul 28, 5:15 PM EDTFlash Flood WarningCLELorain2 hr
Jul 28, 7:01 PM EDTSevere Thunderstorm WarningCLEPortage44 min
Jul 28, 7:11 PM EDTSevere Thunderstorm WarningCLELucas49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.